Restasis long term

Common Questions and Answers about Restasis long term

restasis

I am concerned that there could be problems down the line after the drug has been around 20+ years that is unknown at this time. Do you feel it is safe without any long-term harm to the eyes, knowing that it is an antiinflammatory for the eyes, from what I understand. Thank you for your input!
I was given every possible prescription drop (steroids) including Restasis. Restasis did absolutely nothing for, as a matter of fact I think Restasis made matters worse. In any event after six months of PAIN things finally got better. About six weeks ago my doctor asked me to stop putting prescription drops in my eyes and use only over the counter drops, take flag seed oil gels and use goggles as needed. What a difference!!! My eyes are much better, not there yet, but almost there.
I don't want to ever have blured vision again! Did the Restasis cause blured vision with you? If so was it temporary and how long did it last after you put the drops in?
My understanding is that the disease eventually burns itself out with minimal long term damage, even if not treated - but it's very hard to bear it with no relief (I get migraines on my left side which are worse and more frequent during a thygeson episode). I am concerned to use Vexol practically continuously for a long time even though it's one of the better steroid options.
This was fine short term but I have never had any dry eye symptoms that I could notice. I really don't like the idea of being on any medication long term. Can I be creating problems for myself down the road with this if I refuse to continue treatment? i.e. if I really do have dry eye and don't treat it, can there be permanent damage?
Dry eyes is an off label use. Most dry eye patients will do MUCH better with long term use of Restasis, and 2 or 3 enteric coated fish oil (Omega 3 s) than with ketorolac. Restasis is probably less expensive.
Restasis I'm pleased to know works much more often than 15%. The study on restasis was done a long time ago, on people with big big problems and wasn't continued long enough to see the improvement. Restasis is the second most prescribed drop in the USA and its use is increasing here and worldwide (my wife is on it and thinks its the best medication ever made). Nothing works on everyone and I'm sorry it didn't work for you.
Long term the visine will just make it worse. You should see a cornea/external disease ophthalmologist for specific treatment. Use the search feature to read about severe dry eyes.
It awoke me at night with severe eye burning. I was told it was due to my long term contact use, menopause, etc. I then developed intermittent high fevers up to 105, neck stiffness,restless leg, insomnia, mental fogginess elbow pain, and cold sensitivity to my hands and feet, along with , a cough. After several tests, CAT scan, Pulmonary consult, etc I had a positive Lymes test! My Lymes went undiagnosed/treated for 18 months!
Pred Forte is a ultra stong steroid with many possible side effects. It is not a long term treatment for either dry eyes or blepharitis. You should try and get off it as soon as you can and see an Eye MD ophthalmologist for treatment. Also read below: General Information on Dry Eyes a Schirmer test of zero indicates that you have severe dry eyes.
However, I'm still concerned that I'd be happy long term with the great variarion of prescription between the 2 eyes + wonder if I'd cope more successfully if not fully corrected for near vision. Would you advise going back to my surgeon + ophthalmologist to try contacts with a blended vision or social reading vision ? Also can I ask you if adjustable IOLs are widely available yet?
'Refresh tears in the individual vials is what I use because it seems to build up less with long term use. I also put either refresh or genteal ointment over my eyes at night. If I can't get the drops I look for anything that says preservative free.
The only thing that has ever worked was tobradex, but the doctors are hesistant to give it to me again because it is bad to use long term. I also have constantly dry skin (ears, nose, mouth) and constant excema outbreaks on my arms that always appear in the same spots. Does anyone else have similar symptoms? Can anyone tell me how i can get relief?
It also as you know has lots of side effects with long term use. You might use the search feature and read about dry eye and blepharitis. Discuss with your retina MD or general Eye MD. You may need restasis if the problem persists.
Are there any Prescription medications you can take ORALLY which are effective for dry eyes and that can be taken in maintenance doses, long term for the condition? And any side effects generally with them?
I'm almost finished with the steroid drops for the left eye and dread a return to bilat. crimson, burning, itching eyes. Can steriod eye drops ever be used long-term for this if eye pressure is monitored? How about Acular alone? Would Acular keep dry eye symptoms at bay (I've tried eye lubricants made specifically for dry eye, but they provide almost no relief)?
Restasis is not a steroid, so it is safe for long-term use. Exercises will not help your vision at this age. It is a good idea to continue artificial tears 4 times a day. Systane, Optive, and Blink Tears are good ones.
I don't know what to do -- wld like other opinions on this procedure and its history on long term resolution of Conjunctivochalsis. Also, are my cornea issues related to the extended use of Restasis? Alrex & Pataday?
While there discuss with him/her going on long term restasis and using a topical steroid such as lotemax for the first couple of weeks to reduce the stinging you likely will have. The use of restasis for long term eye for surface eye inflammation is a very promising new use. Another very promiscing drug that might benefit you is Azasite which is an eyedrop that has emerged as the favorite for resistant and chronic blepharitis.
I have tried artificial tears and it has helped some but not much. Are vasoconstrictors available and are they safe for long-term use? Any help would be extremely appreciated.
Preservative free artificial tears, and perhaps a mild allergy drops like pataday and oral flax and fish oil supplements and maybe a short trial of a weak steroid as directed by your ophthalmolgist. Long term, restasis might be a good option also. Sorry, you will always have a certain degree of redness but I would at least try to get some comfort.
I have tried Zaditor and it didn't help much and I've heard it causes dry eyes in long term use. Is this true? Is there anything better than Zaditor that I can use?
-What a nice set of short-term maladies the Crystal Lens seems to be presenting. I was minutes away from a Crystal Lens surgery before I backed-out at the last minute....I am glad I did;. I don't need to be a guinea pig or a piece of "clinical" data for future generations to discover that,these lenses are about as safe as getting your foot sized in an x-ray machine.
My two suggestions would be to remove the tear ducts and a trial of restasis of AT LEAST 10 WEEKS. With restasis the onset of action is very slow and benefits may continue to acrue up to six months. If helpful you are much safer on chronic restasis than chronic steroids. Also read the post from a previous response below my initials. JCH III MD a Schirmer test of zero indicates that you have severe dry eyes.
Also your Eye MD might put plugs in all 4 tear duct openings (puncta). Long term the risk of continuing to wear contacts with very dry eyes is quite a bit higher than have a one time LASIK, LASEK or PPK. Merry Christmas.
Is there any possibility of regeneration and new growth of tear-cell and adequate tear in eyes? If so, how long it will take for regeneration? Is regeneration of tear cell through natural process or is there any remedial treatment available?
said to stop Alrex, especially if im wearing contacts ( I wait the 15 mins as the instructions indicate). Said Alrex is not good for long term and he is not convinced I have allergies. He said he thinks it just dry eye, and said to use re-wetting drops with contacts First, if doesnt work, fill perscription for Patanol. Re-wetting drops do not work with contacts, make my eyes feel more dry. Im not convinced I have dry eye. I waited a week and fill perscription for Patanol.
If really concerned consider seeing seeing an endocrinologist. Some finall words - blepharitis and dry eyes are CHRONIC conditions and cause a lot of long term frustration. In your case, I would work hardest have comfortable eyes - which perhaps you have. Now cosmetic problems like swelling around the eyes or lost lashes are less of a big deal to me but could be a major concern for a young woman who wants to look good.
I've tried every over the counter drop, some help a little, others don't help at all. Either way, I try to stay clear of Visine type drops because I know that long term these are not good for your eyes. A doctor prescribed Alrex a few months ago...did not work for me. The real mystery is that this has nothing to do with sleep...most nights I get 8 hours of sleep - eye is still red. Sometimes if I get less than 4 hours of sleep, the eye is NOT red. Strange!
MedHelp Health Answers